MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, 12, STERILE, SINGLE USE,; HF-RESECTION ELECTRODES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, 12, STERILE, SINGLE USE,; HF-RESECTION ELECTRODES
Model Number A22201D
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic transcervical resection of fibroids (tcrf) procedure, the loop wire at the distal end of the hf-resection electrode detached.It is unknown whether the detached parts remained inside the patient¿s body since they could not be found within an x-ray examination of the patient or when searching the facility.The intended procedure was successfully completed with the same set of equipment and there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
The suspect medical device was returned to the manufacturer for evaluation/investigation.The investigation confirmed that the loop wire at the distal end of the resection electrode is broken off and is missing.Furthermore, both sides of the fork insulation show signs of massive heat influence.It cannot be determined whether this damage was caused by an incorrect combination with a telescope or by subjecting the loop to excessive force.In both cases however, this event/incident can be attributed to use error.A material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the hf electrode without showing any abnormalities.The case will be closed on olympus side with no further actions.However, the reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, 12, STERILE, SINGLE USE,
Common Device Name
HF-RESECTION ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key10895237
Report Number9610773-2020-00277
Device Sequence Number16477736
Product Code KNS
UDI-Device Identifier14042761036655
UDI-Public14042761036655
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K903323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22201D
Device Catalogue NumberA22201D
Device Lot Number16014P03L001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date05/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1